MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 - INT X-25, SELF-RETAIN; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER2 - INT X-25, SELF-RETAIN; DRIVER, PROSTHESIS
Model Number 286735430
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.A review of the receiving inspection (ri) for viper2 - int x-25, self-retain was conducted identifying that lot number gm3517701 was released in a single batch.Batch1: released on february 11, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper2 - int x-25, self-retain was returned and received at us customer quality (cq).Upon visual inspection, the distal tip was twisted in the direction of tightening.Due to the worn condition of the tip, device functionality was compromised.The noted issues were consistent as end-of-life indicators for the device.No other issues were identified with the returned device.Functional test: a functional test was not performed as the device was received by itself, but the worn condition of the tip has caused the complaint condition.Complaint confirmed? the received condition was consistent with the complaint condition thus the complaint was confirmed.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the x25 driver was being used with a torque handle to commence final tightening of the set screws, when the surgeon noticed the x25 tip wouldn¿t engage properly.On closer inspection, it was noted the threads on the tip of the driver are bent.The surgeon used a different x25 driver to complete this stage of the surgery.Procedure was completed with no delay.There was no patient consequence.This report is for a viper2 - int x-25, self-retain.This is report 2 of 2 for (b)(4).

Brand Name
VIPER2 - INT X-25, SELF-RETAIN
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11753199
Report Number1526439-2021-00829
Device Sequence Number17185682
Product Code HWR
UDI-Device Identifier10705034214603
UDI-Public(01)10705034214603
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735430
Device Catalogue Number286735430
Device Lot NumberGM3517701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1